MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801709
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected vitros vancomycin (vanc) results were obtained from two different levels of non-vitros mas quality control (qc) fluids using the in-use lot of vitros vanc reagent tested on a vitros 5600 integrated system.(b)(6) 2024: mas level 1 qc (lot tda2508) result of > 50.0 ug/ml versus the expected result of 4.808 ug/ml, (b)(6) 2024: mas level 2 qc (lot tda2508) result of 9.120 ug/ml versus the expected result of 24.142 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower and higher than expected results were obtained from non-patient quality control fluids.The customer made no allegation that erroneous patient results had been reported from the laboratory.There was no allegation of patient harm.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that lower and higher than expected vitros vancomycin (vanc) results were obtained from two different levels of non-vitros mas quality control (qc) fluids using the in-use lot of vitros vanc reagent tested on a vitros 5600 integrated system.The assignable cause of the event could not be determined with the limited information provided.Based on historical quality control results, a vitros vanc reagent lot 2514-55-2389 performance issue cannot be ruled out as a contributor of the event.The lower and higher than expected results were isolated to two vitros vanc lot 2514-55-2389 reagent packs.Both acceptable and unacceptable results were obtained from one of the two reagent packs, therefore, it cannot be confirmed if a transient issue with the affected reagent packs was the assignable cause of the event.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros vanc reagent lot 2514-55-2389.An instrument issue is an unlikely contributor to the event as vitros gent within run precision testing around the time the lower and higher than expected results were obtained indicates acceptable performance of the vitros 5600 integrated system.There is no documentation in the complaint record concerning the date of preparation, fluid storage, or fluid handling concerning the non vitros mas qc fluid in use at the time of the event.Therefore, the mas qc fluids in use cannot be ruled out as contributing to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS VANC REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21154171
Report Number1319808-2025-00003
Device Sequence Number18425632
Product Code LEH
UDI-Device Identifier10758750006731
UDI-Public(01)10758750006731(17)250204(11)240304(10)552389
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2025
Device Catalogue Number6801709
Device Lot Number2514-55-2389
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Initial Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown